Hail, Lawrence
- When
- May 10, 1:10 PM CST to 1:35 PM CST
- Where
- Lawrence County, Summertown
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.433, -87.300
Public reported penny size hail which covered the ground.
9 hail, 5 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 10, 9:15 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT MON MAY 10 2004 .DISCUSSION... SOME SHRA HAVE DEVLOPED S OF BNA AND MOVING N. OTHERWISE...SOME CLOUDS BUT LITTLE PRECIP. TEMPS SOME 5 DEGS LESS THAN YDA...BUT CLOUDS SHOULD BREAK ENUF AT TIMES TO ENABLE MERCURY TO CLIMB. NO UPDATE NEEDED FOR NOW. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 10 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT EXPECTED. ROSE
The national radar mosaic for the moment the first event began.
9 hail, 5 flash flood. Local standard time, as filed.
Public reported penny size hail which covered the ground.
General public reported quarter size hail.
Public reported quarter size hail.
Public reported hail the size of quarters.
Penny size hail was observed.
Spotter reported hail the size of quarters.
Law enforcement reported golf ball size hail.
Ham radio report of nickel size hail.
Penny size hail was reported.
Law enforcment reported Height Street and West Lane Street were both closed due to high water.
There was 8 inches of water in front of the Post Office and 12 inches of water on Riverbend Road. Some motorists had to be helped by firefighters when their vehicles stalled in high water. The roof and outer wall collapsed at the Bedford County Probation Office on Depot Street. Suddenly, swollen streams surrounded homes on Eagle Boulevard, Ligon Drive and East Depot Street.
Highway 49 was closed near Bear Springs.
Auburntown Road was closed due to high water.
Highway 149 and Highway 46 was closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395914, 5395912, 5395913, 5395915, 5395910, 5395911, 5395909, 5395907, 5395908, 5395906, 5395905, 5395917, 5395916, 5395918.